I take tramadol for back pain I have been having sweats mostly at night but they also happen during the day. Is there anything I can do to stop them. I also take naproxen
7 Aug 2012
Heloo Anneberty & welcome to the site. Sweating is a less serious side effect of tramadol. I personally don't like this drug as it is addictive altho' since it is not lisd as a class 2 narcotic, doctors tend to over use it for pain control. I am going to give a a couple of links to read that tell you to contact your doctor if sweating is a problem There are many other meds that can be used without this side effect. The problem with tramadol is getting of of it It has to weaned down slowly,but they should be able to give you something else in a low dose during your weaning if this is your choice. Tramadol has antidepression qualities to it, & many doctors don't even realize this as it is touted to them by the drug reps as as a pain control drug that doesn't require a class2 prescription. It is actually a synthetic opiad that becomes opiate like when it mixes with your body chemistry.
Since it is synthethic is the reason they are getting around the way it is prescribed. Please read the links & them speak with your doctor about your side effect of sweating. Best wishes to you & hope this has been informative for you...
7 Aug 2012
Sometimes an antihistamine can help. Sweating in response to opioids (an "opioid-like" drug is what tramadol is described as. It is not a true opioid and is not chemically related to any natural or synthetic opium alkaloids but it does act on the opioid receptors therefore it is opioid-like) anyway, sweating is a histamine response to opioids and opioid like drugs and so sometimes taking an antihistamine can help. Choose one that doesnt cause drowsiness/sedation because if you take one of the sedating antihistamines it will enhance the sedating side effects of tramadol and could make you too sleepy to funtion. Claritin is a good one to try.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Im treating a bulging disc in my back and basically want to stop taking vicodin. I do not want to become dependent more so than i already am and am ...
4 answers • 19 Mar 2010
I have been on Naproxen for 2 weeks, and has made my lower back pain easier. I have a lower disc degeneration and my back went into spasm. I am about ...
1 answer • 29 Sep 2010
My husband has been using tramadol after a total knee replacement (3 1/2 weeks ago). He has been having off and on sweating (usually at night) and is ...
6 answers • 6 Oct 2010
I am in agony with my left hip and leg is totally numb,it feels like ive had an epidural,i cant sit at all and the pain is constant. Help x
1 answer • 2 Feb 2012
... ago. I have been taking narcotics for pain since I injured my back in 2005. I used Fentanyl patches, oxycodone and oxycontin. I also take ...
4 answers • 13 May 2012